MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF182460
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure, the coil introducer sheath of the 24 mm x 60 cm deltafill 18 coil (dlf182460 / s14759) was pressed against the concomitant microcatheter hub and the delivery wire advanced into the microcatheter.Resistance was encountered as the device advances and as a result, the delivery wire was withdrawn and removed from the patient¿s body.It was confirmed that the coil had become prematurely detached.It was reported that the coil was not connected to the control cable.The coil was replaced.There was no report of any patient injury or complication.It was reported that the product is not available to be returned for analysis.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s14759) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported resistance issue encountered during the device advancement and the subsequent premature detachment of the coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the coil introducer sheath of the 24 mm x 60 cm deltafill 18 coil (dlf182460 / s14759) was pressed against the concomitant microcatheter hub and the delivery wire advanced into the microcatheter.Resistance was encountered as the device advances and as a result, the delivery wire was withdrawn and removed from the patient¿s body.It was confirmed that the coil had become prematurely detached.It was reported that the coil was not connected to the control cable.The coil was replaced.There was no report of any patient injury or complication.It was reported that the product is not available to be returned for analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot l12237.A review of manufacturing documentation associated with this lot (l12237) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 24MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8553021
Report Number3008114965-2019-00993
Device Sequence Number311877
Product Code KRD
UDI-Device Identifier10886704077183
UDI-Public10886704077183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberDLF182460
Device Lot NumberS14759
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1